Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 184, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 11, 2000, 9:59 PM MDT for Sherman County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2000, 9:59 PM MDT (03:59 UTC)
- Expired
- Jul 11, 2000, 11:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Sherman County, KS
The radar
The Goodland radar (KGLD), 2 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 3498 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 120359 SVRGLD KSC181-120500- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 959 PM MDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SHERMAN COUNTY IN NORTHWEST KANSAS * UNTIL 1100 PM MDT * AT 956 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTH OF RULETON...OR ABOUT 10 MILES NORTHWEST OF GOODLAND. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RULETON AT 1055 PM MDT GOODLAND AT 1100 PM MDT HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. $$ SKIPPER LAT...LON 3956 10171 3956 10205 3932 10203 3933 10168
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 8:39 PM MDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 11, 8:39 PM MDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 839 PM MDT TUE JUL 11 2000 UPDATED ZONES TO LOWER POPS TO ISOLATED TO WIDELY SCATTERED CATEGORIES FOR THE EVENING MOST AREAS SINCE CONVECTION HAS BEEN ALMOST NON EXISTENT. ALSO ADJUSTED WINDS WHICH HAVE SHIFTED AROUND TO THE EAST TO SOUTHEAST AT 5 TO 15 MPH MOST AREAS.EXPECT THIS TREND TO CONTINUE OVERNIGHT. KGLD 88D RADAR SHOWS SEVERAL BOUNDARIES MOVING THROUGH AREA BUT NOT MUCH CONVECTION YET. EXPECT STRONG UPPER RIDGE TO CONTINUE TO BUILD WEST ACROSS AREA THUS DRYING THINGS OUT SOMEWHAT AFTER TOMORROW. .GLD...NONE. LAMMERS
In the hours before
Local storm report, Jul 11, 7:05 PM MDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM MDT TUE JUL 11 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM 4 NE OBERLIN KS .75 INCH HAIL
07/11/00 DECATUR REPORTED BY STORM
SPOTTER.
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:37 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.